Alert archive / Maine / Flash Flood Warnings in 2008
Flash Flood Warning 5, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jul 21, 2008, 10:01 PM EDT for Aroostook County, Maine. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2008, 10:01 PM EDT (02:01 UTC)
- Expired
- Jul 22, 2008, 2:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 86 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 10:30 PM EDT | FLASH FLOOD | Easton, ME | SEVERAL DRIVEWAYS/CULVERTS WASHED OUT IN EASTON NEAR RIVER DES CHUTES. |
| Jul 21, 10:45 PM EDT | FLASH FLOOD | 2 Ne Caribou, ME | MINOR DAMAGE TO BAIRD AND POWERS ROADS. DEBRIS WASHED INTO ROADWAY. |
| Jul 21, 11:00 PM EDT | FLASH FLOOD | 2 Ssw Van Buren, ME | CASTONGUAY ROAD FLOODED. FLOODED AREA ESTIMATED 60 FEET OF ROADWAY. LARGE DEBRIS FLOW ASSOCIATED WITH FLOODING. |
| Jul 22, 1:00 AM EDT | HEAVY RAIN 2.8 | 2 Ssw Van Buren, ME | IN THE AREA OF CASTONGUAY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 2.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCAR 220208
FFWCAR
MEC003-220600-
/O.NEW.KCAR.FF.W.0005.080722T0201Z-080722T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
1001 PM EDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
THIS INCLUDES THE CITIES OF VAN BUREN AND CARIBOU AND COMMUNITIES
IN BETWEEN...
* UNTIL 200 AM EDT...
* AT 956 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA...ESPECIALLY
IN THE VAN BUREN AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN BUREN
KEEGAN...HAMLIN...NEW SWEDEN...STOCKHOLM...CARIBOU AND LIMESTONE.
AT 956 PM EDT...DOPPLER RADAR CONTINUES TO INDICATE VERY HEAVY RAINFALL
RATES LOCALLY UP TO 1 TO 2 INCHES PER HOUR OVER THE WARNING AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
BROOKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. IN ADDITION...
COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF BROOKS AND STREAMS
ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE...DIAL
1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CARIBOU MAINE.
LAT...LON 4706 6782 4617 6777 4653 6800 4669 6833
4677 6862 4727 6810
$$
NOUHAN3 follow-up statements
000
WGUS71 KCAR 220238
FFSCAR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1030 PM EDT MON JUL 21 2008
MEC003-220600-
/O.CON.KCAR.FF.W.0005.000000T0000Z-080722T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AROOSTOOK ME-
1030 PM EDT MON JUL 21 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
NORTHEASTERN AROOSTOOK COUNTY...
AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING RAINFALL OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...VAN BUREN
KEEGAN...HAMLIN...NEW SWEDEN...STOCKHOLM...CARIBOU AND LIMESTONE.
WATERWAYS DIRECTLY IMPACTED FROM THE HEAVIEST RAINFALL ARE THE VIOLETTE
STREAM...MARTIN BROOK...LITTLE MADAWASKA STREAM...OTTER BROOK AND
CARIBOU STREAM. IF YOU LIVE ALONG LEVEL...LOW BANK...LOWLAND FLOOD
PLAINS ALONG ANY OF THESE STREAMS...BE ALERT FOR RAPID RISES AND
FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
BROOKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. IN ADDITION...
COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF BROOKS AND STREAMS
ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE...DIAL
1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CARIBOU MAINE.
LAT...LON 4706 6782 4617 6777 4653 6800 4669 6833
4677 6862 4727 6810
$$
NOUHAN000
WGUS71 KCAR 220511
FFSCAR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
106 AM EDT TUE JUL 22 2008
MEC003-220600-
/O.CON.KCAR.FF.W.0005.000000T0000Z-080722T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AROOSTOOK ME-
106 AM EDT TUE JUL 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
NORTHEASTERN AROOSTOOK COUNTY...
AT 104 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS BEGINNING TO WEAKEN AND DISSIPATE ACROSS THE WARNED AREA.
HOWEVER, HEAVY RAIN EARLIER TONIGHT MAY STILL ALLOW FOR BROOKS AND
STREAMS TO OVERFLOW THEIR BANKS THROUGH 200 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LORING...LIMESTONE AND CARIBOU.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
BROOKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF BROOKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND BROOKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CARIBOU MAINE.
LAT...LON 4706 6782 4691 6780 4686 6781 4685 6780
4682 6782 4679 6795 4678 6800 4699 6822
4727 6810
$$
FOSTER000
WGUS71 KCAR 220557
FFSCAR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
157 AM EDT TUE JUL 22 2008
MEC003-220607-
/O.EXP.KCAR.FF.W.0005.000000T0000Z-080722T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AROOSTOOK ME-
157 AM EDT TUE JUL 22 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM EDT FOR NORTHEASTERN
AROOSTOOK COUNTY...
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
LAT...LON 4706 6782 4691 6780 4686 6781 4685 6780
4682 6782 4679 6795 4678 6800 4699 6822
4727 6810
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:39 PM EDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jul 21, 3:39 PM EDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 339 PM EDT MON JUL 21 2008 .SYNOPSIS... EXPECT SHOWERS AND SCATTERED THUNDERSTORMS TONIGHT AS WEAK LOW PRESSURE PASSES TO THE SOUTH OF THE STATE. THROUGH THE REMAINDER OF THE WEEK...WARM SUMMER LIKE WEATHER WILL PERSIST. SHOWERS AND AFTERNOON THUNDERSTORMS REMAIN A POSSIBILITY AS WELL. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... CURRENTLY STATIONARY FRONT IS POSITIONED TO THE SOUTH OF THE FORECAST AREA. EXPECT SOME CONVECTION TO DEVELOP OVER THE REGION TO THE NORTH OF THE FRONT LATE THIS AFTERNOON INTO THE EVENING. EXPECT MORE EXTENSIVE SHOWERS TO DEVELOP TONIGHT AS A WEAK WAVE MOVES ALONG THE FRONT. HAVE INITIALIZED POPS WITH A BLEND OF THE NAM12...GFS40 AND SREF THEN MADE A FEW MANUAL CHANGES TO LOWER SOME OF THE HIGHER MODEL POP NUMBERS. WILL ALSO ADD MENTION OF SCATTERED THUNDER STORMS INTO THE EARLY PORTION OF THE EVENING. FOR SKY COVER HAVE USED EQUAL BLEND OF NAM12 AND GFS40 THEN BLEND THIS WITH CURRENT CONDITIONS. LIKE CURRENT TEMPERATURE AND DEW POINT FORECAST FOR TONIGHT AND HAVE NOT MADE ANY CHANGES. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... A SHARP UPPER LEVEL TROF IN PLACE OVER THE GREAT LAKES WILL CONTINUE TO PROVIDE WARM MOIST SOUTHERLY FLOW OVER MAINE. THIS WILL KEEP THE WEATHER SUMMER-LIKE AND CONDUCIVE TO AFTERNOON CONVECTION. COMPUTER MODEL GUIDANCE INDICATES THAT AN UPPER LEVEL LOW IN THE BROAD TROF WILL LIFT NORTH ON THURSDAY FRIDAY. THIS WILL PROVIDE AN EXCELLENT FORCING MECHANISM IN THE FORM OF A FRONT BRINING EVEN BETTER CHANCES FOR PRECIPITATION. WILL THEREFORE KEEP POPS AT CHANCE TO LIKELY DURING THIS ENTIRE PERIOD...WITH INCREASED POPS FOR THURSDAY AFTERNOON. THUNDERSTORMS ALSO REMAIN A POSSIBILITY ON ALL THREE DAYS (TUE/WED/THU) AND HAVE BEEN ADDED TO THE FORECAST AS A RESULT. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... PERSISTENT UPPER LEVEL TROUGHING CONTROLS AREA WEATHER THROUGH THE PERIOD. A FRONTAL SYSTEM GRADUALLY PULLS OUT OF STATE FRIDAY MORNING. WEAK HIGH PRESSURE BRINGS GENERALLY PREDOMINANTLY WEATHER UNTIL LATER SATURDAY NIGHT WHEN ANOTHER FRONTAL SYSTEM ROTATES THROUGH THE TROUGH. THIS SYSTEM BRINGS SHOWERS SATURDAY NIGHT INTO SUNDAY FOR MUCH OF THE REGION. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... NEAR TERM: EXPECT VFR CONDITIONS TO GIVE WAY TO IFR CONDITIONS LATER TONIGHT AS CEILINGS LOWER AND PATCH FOG DEVELOPS IN HUMID AIR MASS. SHORT TERM: MAINLY VFR CONDITIONS EXPECTED. THE ONLY EXCEPTION IS IN THE VICINITY OF RAIN SHOWERS AND THUNDERSTORMS ON TUE/WED/THURS AFTERNOONS. HEAVIER SHOWERS WILL PRODUCE LOCALLY MVFR TO IFR CONDITIONS && .MARINE... NEAR TERM: HAVE INITIALIZED WIND GRIDS WITH NAM12 WHICH SEEMS TO DO REASONABLE JOB IN LIGHT WIND CONDITIONS UNDER MARINE LAYER. FOR WAVES: CURRENT OBSERVATIONS SHOWING AROUND 3 FOOT SWELL HEIGHTS. GIVEN THE RELATIVELY SHORT PERIOD SUSPECT THIS IS MOSTLY NEAR SWELL GENERATED IN FETCH SOUTHEAST OF GULF OF MAINE. SOME MUCH LONGER PERIOD SWELL SHOWING UP IN SPECTRAL HOWEVER DO NOT BELIEVE THIS IS PRIMARY ENERGY SOURCE BASED ON ENERGY/PERIOD PLOT AND BELIEVE THESE ARE FORERUNNERS FROM TROPICAL STORM CRISTOBAL. DO NOT EXPECT LARGER SWELL FROM CRISTOBAL...AROUND 5 FEET... UNTIL TUESDAY EVENING. WILL KEEP AREAS OF FOG IN FORECAST WITH VERY HUMID AIR MASS IN PLACE. SHORT TERM: STORM SWELL FROM TROPICAL STORM CRISTOBAL WILL INCREASE SEAS TO 5 TO 6 FEET ON TUESDAY...BEFORE SUBSIDING BACK DOWN BELOW 5 FEET ON WEDNESDAY AND BEYOND. SCA MAY BE NEEDED. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...MIGNONE SHORT TERM...LERICOS LONG TERM...MWALKER AVIATION...MIGNONE MARINE...MIGNONE/LERICOS
Hazardous weather outlook, Jul 21, 6:08 AM EDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 608 AM EDT MON JUL 21 2008 MEZ001>006-221015- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- 608 AM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ010-011-015>017-031-032-221015- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 608 AM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-MEZ029-030-221015- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- COASTAL HANCOCK-COASTAL WASHINGTON- 608 AM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 21, 4:07 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
407 PM EDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG S GRAND LAKE MATAGAMON 46.16N 68.79W
07/19/2008 PENOBSCOT ME TRAINED SPOTTER
TREES DOWN AT GRAND LAKE MATAGAMON CAMPGROUND AND SR 159.
1.25 INCHES PCPN MEASURED.
0400 PM HAIL 2 S PATTEN 45.97N 68.45W
07/19/2008 E1.00 INCH PENOBSCOT ME NWS STORM SURVEY
HAIL COVERS THE GROUND TO A DEPTH OF 5 INCHES IN PLACES.
0400 PM TSTM WND DMG 2 S PATTEN 45.97N 68.45W
07/19/2008 PENOBSCOT ME NWS STORM SURVEY
ESTIMATED 100+ TREES BLOWN DOWN IN THE HAPPY CORNER
VICINITY SOUTH OF PATTEN ON SR 11. STRUCTURAL DAMAGE TO
ONE BARN.
0430 PM HAIL 4 SE CRYSTAL 45.92N 68.30W
07/19/2008 E0.88 INCH AROOSTOOK ME DEPT OF HIGHWAYS
PENNY TO NICKEL HAIL IN THE VICINITY OF GOLDEN RIDGE IN
SHERMAN TOWNSHIP.
0435 PM TSTM WND DMG 2 SSW PATTEN 45.97N 68.46W
07/19/2008 PENOBSCOT ME LAW ENFORCEMENT
TREES AND WIRES DOWN NEAR RESIDENCE AT HAPPY CORNER ROAD.
FURTHER REPORTS FROM LAW ENFORCEMENT AND A NWS SPOTTER
INDICATED UPROOTED TREES, TWISTED TREES, DOWN TELEPHONE
POLES, A DAMAGED BARN ROOF, A PICKUP TRUCK BLOWN INTO
TREES, HAIL UP TO JUST LESS THAN 1 INCH DIAMETER AND A
DEPTH OF NEARLY 1 INCH. TRAINED SPOTTER INDICATED THAT
ALL TREES AND DEBRIS WAS BLOWN IN THE SAME DIRECTION.
0445 PM HAIL CLAYTON LAKE 46.61N 69.52W
07/19/2008 E1.25 INCH AROOSTOOK ME PARK/FOREST SRVC
QUARTER TO HALF-DOLLAR SIZED HAIL OBSERVED.
0500 PM TSTM WND DMG 1 NW DANFORTH 45.67N 67.88W
07/19/2008 AROOSTOOK ME TRAINED SPOTTER
TREES DOWN ON MAPLE ROAD AND ON DEPOT STREET IN DANFORTH.
DIME SIZED HAIL OBSERVED.
0530 PM TSTM WND DMG 4 NE BROOKTON 45.57N 67.71W
07/19/2008 WASHINGTON ME POST OFFICE
NUMEROUS TREES BLOWN DOWN NEAR FOREST STATION ON THE
FOREST CITY ROAD.
0645 PM TSTM WND DMG 1 N DYER BROOK 46.10N 68.18W
07/19/2008 AROOSTOOK ME DEPT OF HIGHWAYS
TREES AND POWER LINES BLOWN DOWN ON TOWN LINE ROAD AND
ALONG I-95. BASEBALL DUGOUT COVER AT S. AROOSTOOK H.S.
DESTROYED. AUTOMOTIVE UTILITY TRAILER PICKED UP AND
DISPLACED BY STRONG WIND GUST.
0645 PM TSTM WND DMG CALAIS 45.19N 67.28W
07/19/2008 WASHINGTON ME LAW ENFORCEMENT
TREES DOWNED, POWER LINES DOWNED BY FALLING TREES, 2-3
INCHES OF RAIN, PEA-SIZED HAIL, WIND GUSTS OF 45 MPH
--REPORTED BY TRAINED SPOTTERS AND LAW ENFORCEMENT
0645 PM HAIL DYER BROOK 46.08N 68.18W
07/19/2008 E0.50 INCH AROOSTOOK ME DEPT OF HIGHWAYS
0650 PM HAIL 6 N PATTEN 46.08N 68.45W
07/19/2008 E0.88 INCH PENOBSCOT ME TRAINED SPOTTER
NICKEL TO PENNY-SIZED HAIL AND A WIND GUST OF 43 AT 1845
EDT
0700 PM HAIL ROBBINSTON 45.08N 67.11W
07/19/2008 E0.25 INCH WASHINGTON ME CO-OP OBSERVER
.34 INCHES RAIN IN 10 MINUTES, WINDS TO 40 MPH.
0730 PM TSTM WND DMG 4 SSW LINNEUS 45.99N 67.99W
07/19/2008 AROOSTOOK ME PARK/FOREST SRVC
TREES BLOWN DOWN IN A 1000 FOOT LONG, 300-400 FOOT WIDE,
SWATH SOUTH OF LINNEUS ON US 2A.
0800 PM TSTM WND DMG 5 NNE DANFORTH 45.74N 67.85W
07/19/2008 AROOSTOOK ME LAW ENFORCEMENT
TREES DOWN, BLOCKING ROAD. DOWNSTREAM MCOOP ANEMOMETER
RECORDED WIND GUST OF 38 MPH AT 2011 LDT.
0811 PM TSTM WND DMG DANFORTH 45.66N 67.87W
07/19/2008 WASHINGTON ME POST OFFICE
TREES BLOWN DOWN ON PRIVATE PROPERTY IN TOWN OF DANFORTH.
MCOOP ANEMOMETER RECORDED GUST TO 38 MPH AT 2011 LDT.
0830 PM HAIL EAGLE LAKE 47.04N 68.59W
07/19/2008 E0.50 INCH AROOSTOOK ME PUBLIC
DIME SIZED HAIL OBSERVED.
0930 PM HAIL EAST MACHIAS 44.74N 67.39W
07/19/2008 E0.25 INCH WASHINGTON ME PUBLIC
STRONG THUNDERSTORM WITH PEA SIZED HAIL.
1000 PM TSTM WND DMG 2 N EAST MACHIAS 44.77N 67.39W
07/19/2008 WASHINGTON ME EMERGENCY MNGR
TREE BLOWN DOWN ON HOUSE NEAR HADLEY LAKE.
&&
MATSpecial weather statement, Jul 21, 6:15 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
615 PM EDT MON JUL 21 2008
MEZ004-212315-
NORTHERN PISCATAQUIS-
615 PM EDT MON JUL 21 2008
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 613 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS. THE STORM WAS DRIFTING SOUTHWEST AT 5 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 715 PM EDT INCLUDE...
REMOTE AREAS OF NORTHEASTERN PISCATAQUIS COUNTY
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO HALF AN INCH IN DIAMETER...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
TAKE COVER IF THIS STORM APPROACHES.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANSpecial weather statement, Jul 21, 6:15 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
615 PM EDT MON JUL 21 2008
MEZ004-212315-
NORTHERN PISCATAQUIS-
615 PM EDT MON JUL 21 2008
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 613 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS. THE STORM WAS DRIFTING SOUTHWEST AT 5 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 715 PM EDT INCLUDE...
REMOTE AREAS OF NORTHEASTERN PISCATAQUIS COUNTY
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO HALF AN INCH IN DIAMETER...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
VERY HEAVY RAINFALL...UP TO TO 2 INCHES WITHIN AN HOUR WITH
PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
TAKE COVER IF THIS STORM APPROACHES.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANSpecial weather statement, Jul 21, 7:01 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
701 PM EDT MON JUL 21 2008
MEZ004-220000-
NORTHERN PISCATAQUIS-
701 PM EDT MON JUL 21 2008
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 658 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 7 MILES NORTH OF BAXTER ST PARK. THE STORM
WAS MOVING SLOWLY EAST AT 5 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 800 PM EDT INCLUDE...
BAXTER ST PARK...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO A QUARTER INCH IN DIAMTER...
GUSTY WINDS...LOCALLY UP TO 45 MILES AN HOUR...
VERY HEAVY RAINFALL...UP TO 2 INCHES PER HOUR...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
TAKE COVER IMMEDIATELY IF THIS STORM APPROACHES.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANSpecial weather statement, Jul 21, 7:37 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
737 PM EDT MON JUL 21 2008
MEZ001-002-220030-
NORTHEAST AROOSTOOK-NORTHWEST AROOSTOOK-
737 PM EDT MON JUL 21 2008
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 732 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 15 MILES NORTHEAST OF GUERETTE. THE STORM
WAS MOVING SOUTH-SOUTHWEST AT 10 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 830 PM EDT INCLUDE...
GUERETTE... STOCKHOLM...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
VERY HEAVY RAINFALL...UP TO 2 INCHES PER HOUR WITH PONDING
OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN BECOME SEVERE...PRODUCING
LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANSpecial weather statement, Jul 21, 8:26 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
826 PM EDT MON JUL 21 2008
MEZ002-220130-
NORTHEAST AROOSTOOK-
826 PM EDT MON JUL 21 2008
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 822 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS...STRETCHING FROM VAN
BUREN TO 14 MILES WEST OF WOODLAND. THE LINE WAS MOVING SOUTH AT 15
MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 930 PM EDT INCLUDE...
VAN BUREN... LORING... WOODLAND...
CARIBOU... LIMESTONE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
VERY HEAVY RAINFALL...UP TO 2 INCHES PER HOUR WITH PONDING
OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN BECOME SEVERE...PRODUCING
LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NOUHANThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:15 PM EDT | Areal Flood Advisory | CAR | Aroostook | 69 min |
Nearby
Flash Flood Warnings in Maine, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.